Alert archive / Wisconsin / Flash Flood Warnings in 2008
Flash Flood Warning 50, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Jul 11, 2008, 4:05 AM CDT for Dane County, Sauk County, Wisconsin. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2008, 4:05 AM CDT (09:05 UTC)
- Expired
- Jul 11, 2008, 6:28 AM CDT
- In force
- 2 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dane County, WI, Sauk County, WI
The radar
The Milwaukee radar (KMKX), 95 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 5:07 AM CDT | FLASH FLOOD | Madison, WI | AREAS WITH 18 INCHES TO 2 FEET OF WATER ON ROADWAYS ACROSS MADISON. MANY ROAD CLOSURES. ONE PERSON RESCUED WHEN CAR WAS UNDER 3 FEET OF WATER ON SOUTHEAST SIDE OF MADISON. |
| Jul 11, 5:15 AM CDT | HEAVY RAIN 2.24 | 5 Sw Madison, WI | RAINFALL TOTAL SINCE 103 AM CDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 62 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2684 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 12.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KMKX 110906
FFWMKX
WIC025-111-111200-
/O.NEW.KMKX.FF.W.0050.080711T0905Z-080711T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE
405 AM CDT FRI JUL 11 2008
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
SOUTHEAST SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 700 AM CDT
* AT 401 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINDSOR...
SAUK CITY...PRAIRIE DU SAC AND DE FOREST
ADDITIONAL RAINFALL AMOUNTS UP TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
LAT...LON 4334 8991 4340 8970 4329 8972 4327 8905
4298 8902 4300 8981 4305 8984 4319 8983
4321 8998
$$
GEHRING3 follow-up statements
000
WGUS73 KMKX 110950
FFSMKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
445 AM CDT FRI JUL 11 2008
WIC025-111-111200-
/O.CON.KMKX.FF.W.0050.000000T0000Z-080711T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAUK WI-DANE WI-
445 AM CDT FRI JUL 11 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR
NORTHERN DANE AND SOUTH CENTRAL SAUK COUNTIES...
AT 443 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORM PRODUCING HEAVY RAIN EXTENDED FROM
EAST OF MADISON NEAR COTTAGE GROVE...TO FITCHBURG AND MOUNT VERNON
MOVING SOUTHEAST AT 25 MPH.
A SECOND BAND OF THUNDERSTORMS EXTENDED ALONG THE WISCONSIN RIVER
FROM NEAR SAUK CITY TO MAZOMANIE...ALSO MOVING SOUTHEAST AT 25 MPH.
THESE STORMS ARE PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINDSOR...SAUK CITY...PRAIRIE DU SAC AND DE FOREST.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AND COUNTY ROADS...ESPECIALLY IN LOW-LYING
LOCATIONS. IN URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS WILL QUICKLY FILL
WITH WATER.
LAT...LON 4334 8991 4340 8970 4329 8972 4327 8905
4298 8902 4300 8981 4305 8984 4319 8983
4321 8998
$$
REM000
WGUS73 KMKX 111056
FFSMKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE
555 AM CDT FRI JUL 11 2008
WIC025-111-111200-
/O.CON.KMKX.FF.W.0050.000000T0000Z-080711T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAUK WI-DANE WI-
555 AM CDT FRI JUL 11 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR DANE
AND SAUK COUNTIES...
AT 555 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
DECREASE IN INTENSITY OF THUNDERSTORMS AND HEAVY RAINFALL OVER
SOUTHEAST SAUK COUNTY AND DANE COUNTY. HOWEVER...THUNDERSTORMS
PRODUCED ONE TO THREE INCHES OF RAIN DURING THE OVERNIGHT AND FLOOD
WATERS WILL TAKE TIME TO RECEDE. SCATTERED SHOWERS AND THUNDERSTORMS
WILL CONTINUE EARLY THIS MORNING BUT WITH A LIGHTER INTENSITY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 4334 8991 4340 8970 4329 8972 4327 8905
4298 8902 4300 8981 4305 8984 4319 8983
4321 8998
$$
GEHRING000
WGUS73 KMKX 111128
FFSMKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE
627 AM CDT FRI JUL 11 2008
WIC025-111-111135-
/O.CAN.KMKX.FF.W.0050.000000T0000Z-080711T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAUK WI-DANE WI-
627 AM CDT FRI JUL 11 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR DANE AND SOUTHEAST
SAUK COUNTIES...
THE WATER HAS QUICKLY RECEDED IN URBAN AREAS ACROSS DANE COUNTY AND
ROADS ARE REOPENING. ONLY ISOLATED SHOWERS ARE TRAVERSING ACROSS THE
COUNTY WITH NO ADDITIONAL HEAVY RAIN EXPECTED THIS MORNING.
LAT...LON 4334 8991 4340 8970 4329 8972 4327 8905
4298 8902 4300 8981 4305 8984 4319 8983
4321 8998
$$
GEHRINGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 3:35 PM CDT, 12 hours 30 minutes earlier.
Area forecast discussion, Jul 10, 3:35 PM CDT, 12 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 335 PM CDT THU JUL 10 2008 .SHORT TERM... .TONIGHT...SEVERE CONVECTION EXPECTED THROUGH MID EVENING ACROSS SOUTHERN WISCONSIN. CURRENT CONVECTION ACROSS THE FORECAST AREA ASSOCIATED WITH MID LEVEL CYCLONIC VORTICITY MAXIMUM PER SPC MESOSCALE DISCUSSION...AND LOW LEVEL MOISTURE ADVECTION AND CONVERGENCE. MEAN LAYER CAPES OF 1000 TO 1500 J/KG...COMBINED WITH DEEP LAYER 0-6KM SHEAR OF 35 TO 40 KNOTS...SETTING UP FAVORABLE SEVERE WEATHER ENVIRONMENT. LARGE HAIL AND DOWNBURST WINDS ARE THE EXPECTED HAZARDS WITH THIS BATCH OF STORMS. SECOND BATCH OF SEVERE CONVECTION EXPECTED TO AFFECT THE AREA LATER TONIGHT...AS IT MOVES SOUTHEAST INTO THE AREA FROM EASTERN MINNESOTA AND SOUTHWESTERN WISCONSIN. WOULD EXPECT MORE OF A DAMAGING STRAIGHT LINE WIND HAZARD WITH THIS CONVECTION...AS IT IS EXPECTED TO BE MORE LINEAR IN NATURE GIVEN UNIDIRECTIONAL EFFECTIVE SHEAR. EXPECT CONVECTION TO GRADUALLY WIND DOWN LATER THIS EVENING AND OVERNIGHT...AS CAPPED WARM SECTOR AIRMASS PUSHES INTO THE AREA...AND LIFTING MECHANISMS EXIT. MILD LOWS IN THE MID TO UPPER 60S EXPECTED ACROSS THE AREA...FROM SIMILAR READINGS ACROSS SOURCE REGION ACROSS NORTHEAST MISSOURI. 18Z NAM HAS WARM FRONTAL BOUNDARY NEAR OF JUST NORTH OF THE FORECAST AREA FRIDAY MORNING. CAPES RISE TO 4000 J/KG ALONG THIS BOUNDARY AS IT PUSHES NORTH. NAM IS A BIT QUICKER THAN GFS IN APPROACHING COLD FRONT. WILL GO TOWARDS THIS SLIGHTLY QUICKER MOVEMENT. EVEN SO THE FORECAST AREA MAY LACK A TRIGGER FOR AFTERNOON AND EVENING THUNDERSTORM INITIATION. HOWEVER WITH CAPES AROUND 3000 J/KG WITH LITTLE CAP SEEN IN THE 12Z NAM SOUNDINGS...SOME THUNDERSTORMS MAY STILL DEVELOP. BOTH MODELS WOULD TAKE COLD FRONT THROUGH DURING THE CONVECTIVE MINIMUM TIME SATURDAY MORNING. HOWEVER ANY UPSTREAM MCS WOULD STILL BRING A SEVERE THREAT. WITH COLD AIR ALOFT SMALL CHANCE OF SHOWERS SUNDAY AFTERNOON NORTH OF MILWAUKEE. HOWEVER SOUNDINGS ARE FAIRLY DRY...SO THIS WOULD BE ONLY A SLIGHT CHANCE. LARGE HIGH BECOMES CENTERED OVER THE MID MISSISSIPPI VALLEY SUNDAY NIGHT. WARM AIR ADVECTION ON BACK SIDE OF HIGH GENERATES SOME PRECIPITATION NORTH OF THE FORECAST AREA TUESDAY. .LONG TERM... GFS AND ECMWF ARE FAIRLY SIMILAR WITH GOING TO A MOVE ZONAL JET ACROSS FAR SOUTHERN CANADA TUESDAY THROUGH THURSDAY. FRONTAL BOUNDARY TO PUSH ACROSS WISCONSIN WEDNESDAY...WITH AN INCREASING CHANCE OF THUNDERSTORMS. TIMING AND STRENGTH OF FRONT IS A BIT DIFFERENT BETWEEN ECMWF AND GFS...WITH ECMWF BRINGING MUCH MORE PRECIPITATION ON THURSDAY THAN GFS. && .AVIATION... EXPECT PREVAILING VFR CONDITIONS THROUGH 00Z SATURDAY. SCATTERED CONVECTION...SOME SEVERE...MAY AFFECT THE TAF SITES THROUGH MID EVENING. HOWEVER...GIVEN SCATTERED NATURE...WILL JUST INCLUDE THE CB SUFFIX ON THE CLOUD GROUPS FOR NOW. DID TRY TO TIME POSSIBLE LINEAR CONVECTION EARLY THIS EVENING THROUGH THE TAF SITES. MAY SEE MVFR CEILINGS AND IFR VISIBILITIES WITHIN THUNDERSTORM DOWNDRAFTS...ALONG WITH GUSTY WINDS. GIVEN THE MOISTURE ADVECTION INTO THE AREA LATER TONIGHT...MAY SEE SOME MVFR FOG IN LOW LYING AREAS...BUT LEFT OUT OF TAFS FOR NOW. WINDS SHOULD BE STRONG ENOUGH TO PREVENT ANYTHING WIDESPREAD FROM FORMING. GUSTY SOUTH TO SOUTHWEST WINDS MAY OCCUR FRIDAY AFTERNOON...WITH GOOD MIXING FROM THE LOW LEVELS. && .MARINE...SEVERE CONVECTION EXPECTED THROUGH MID EVENING AS DESCRIBED IN MAIN DISCUSSION. MAY SEE FREQUENT SMALL CRAFT ADVISORY WIND GUSTS ON FRIDAY AFTERNOON...WITH MIXING OF WINDS. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...06/HENTZ AVIATION/MARINE...08/WOOD
Hazardous weather outlook, Jul 10, 8:16 PM CDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 816 PM CDT THU JUL 10 2008 WIZ046-047-051-052-056>060-062>072-111100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 816 PM CDT THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF SOUTHERN WISCONSIN. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS. HOWEVER...IT APPEARS THAT THE RISK FOR SEVERE WEATHER WOULD BE ISOLATED AT BEST ACROSS SOUTHERN WISCONSIN. SOME LAKES...RIVERS AND STREAMS REMAIN ABOVE FLOOD STAGE. A PORTION OF THE ROCK RIVER IN SOUTHERN WISCONSIN CONTINUES TO EXPERIENCE MODERATE FLOODING...WITH THE STRETCH OF THE RIVER NEAR NEWVILLE STILL AT MAJOR FLOOD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAT INDEX VALUES WILL RISE INTO THE MID TO UPPER 90S FRIDAY AFTERNOON...MAINLY AWAY FROM LAKE MICHIGAN. HEAT INDEX VALUES OF AROUND 90 ARE EXPECTED IN MILWAUKEE COUNTY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY EVENING...WITH THUNDERSTORMS BECOMING LIKELY OVERNIGHT FRIDAY NIGHT. THERE IS ALSO A SLIGHT RISK FOR SEVERE STORMS OVERNIGHT FRIDAY NIGHT ACROSS MAINLY SOUTH CENTRAL WISCONSIN. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY MORNING ACROSS SOUTH CENTRAL WISCONSIN...AND ALL DAY SATURDAY ACROSS MAINLY SOUTHEAST WISCONSIN. THERE IS A CHANCE OF THUNDERSTORMS NEXT WEDNESDAY. A PORTION OF THE ROCK RIVER WILL REMAIN IN MODERATE FLOOD THROUGH THE END OF THE WEEK...HOWEVER RIVER LEVELS WILL CONTINUE TO SLOWLY FALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED. LMZ643>646-111100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 816 PM CDT THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS. HOWEVER...IT APPEARS THAT THE RISK FOR SEVERE WEATHER WOULD BE ISOLATED AT BEST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIND GUSTS MAY APPROACH SMALL CRAFT ADVISORY CRITERIA FRIDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY EVENING...WITH STORMS BECOMING LIKELY OVERNIGHT FRIDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY...AND AGAIN NEXT WEDNESDAY. WOOD WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jul 11, 1:48 AM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 148 AM CDT FRI JUL 11 2008 WIZ046-047-051-052-056>060-062>072-110900- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 148 AM CDT FRI JUL 11 2008 ...TRAINING THUNDERSTORMS WITH TORRENTIAL DOWNPOURS AND A FLASH FLOODING THREAT TO CONTINUE THROUGH THE OVERNIGHT... AT 145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS STRETCHING FROM NEAR KENOSHA...TO STOUGHTON...TO LONE ROCK. ANOTHER LINE OF THUNDERSTORMS STRETCHED FROM NEAR MAUSTON TO NORTH OF EAU CLAIRE. THESE THUNDERSTORMS ARE MOVING SOUTHEAST AROUND 25 MPH. THE MAIN THREAT WITH THESE STORMS IS HEAVY RAIN AND FLASH FLOODING. HOURLY RAINFALL RATES OF AROUND 2 INCHES HAVE BEEN OBSERVED WITH MANY OF THESE CELLS. IN ADDITION...THESE CELLS HAVE BEEN TRAINING OVER THE SAME AREAS...ESPECIALLY OVER SAUK...COLUMBIA...DANE...AND JEFFERSON COUNTIES. WITH MORE THUNDERSTORMS DEVELOPING UPSTREAM IN WEST CENTRAL WISCONSIN...THE FLASH FLOODING THREAT REMAINS HIGH ACROSS THESE AREAS. EXPECT PERIODS OF HEAVY SHOWERS AND THUNDERSTORMS THROUGH THE OVERNIGHT WITH AN ADDITIONAL 1 TO 3 INCHES OF RAIN. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. BE ON THE ALERT FOR RAPIDLY RISING FLOOD WATER IN FLOOD PRONE AREAS AND BE PREPARED TO SEEK HIGHER GROUND IF FLASH FLOOD WARNINGS ARE ISSUED. DO NOT DRIVE VEHICLES INTO FLOODED AREAS. FLASH FLOODING IS THE NUMBER ONE WEATHER KILLER. BORGHOFF
Local storm report, Jul 11, 2:01 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
201 AM CDT FRI JUL 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM LIGHTNING MADISON 43.08N 89.38W
07/11/2008 DANE WI LAW ENFORCEMENT
LIGHTNING HAS SPARKED SEVERAL STRUCTURE FIRES ACROSS THE
CITY.
&&
BORGHOFFLocal storm report, Jul 11, 2:02 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
202 AM CDT FRI JUL 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 AM HAIL EDGERTON 42.84N 89.07W
07/11/2008 M0.25 INCH ROCK WI LAW ENFORCEMENT
&&
BORGHOFFLocal storm report, Jul 11, 2:05 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
205 AM CDT FRI JUL 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 AM HEAVY RAIN 5 SW MADISON 43.03N 89.45W
07/11/2008 M1.32 INCH DANE WI TRAINED SPOTTER
1.32 INCHES OF RAIN FELL BETWEEN 103 AND 203 AM.
&&
BORGHOFFSpecial weather statement, Jul 11, 2:50 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 250 AM CDT FRI JUL 11 2008 WIZ046-047-051-052-056>060-062>072-110900- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 250 AM CDT FRI JUL 11 2008 ...TRAINING THUNDERSTORMS WITH TORRENTIAL DOWNPOURS AND A FLASH FLOODING THREAT TO CONTINUE THROUGH THE OVERNIGHT... AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS STRETCHING FROM NEAR KENOSHA...TO JANESVILLE...TO DODGEVILLE. ANOTHER LINE OF THUNDERSTORMS STRETCHED FROM NEAR LA VALLE IN NORTHERN SAUK COUNTY...TO CLARK COUNTY WEST OF WAUSAU. THESE THUNDERSTORMS ARE MOVING SOUTHEAST AROUND 25 MPH. THE MAIN THREAT WITH THESE STORMS IS HEAVY RAIN AND FLASH FLOODING. HOURLY RAINFALL RATES OF 1 TO 1.5 INCHES HAVE BEEN OBSERVED WITH MANY OF THESE CELLS. IN ADDITION...THESE CELLS HAVE BEEN TRAINING OVER THE SAME AREAS. WITH MORE THUNDERSTORMS DEVELOPING UPSTREAM IN WEST CENTRAL WISCONSIN...THE FLASH FLOODING THREAT REMAINS HIGH ACROSS THESE AREAS. EXPECT PERIODS OF HEAVY SHOWERS AND THUNDERSTORMS THROUGH THE OVERNIGHT WITH AN ADDITIONAL 1 TO 2 INCHES OF RAIN. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. BE ON THE ALERT FOR RAPIDLY RISING FLOOD WATER IN FLOOD PRONE AREAS AND BE PREPARED TO SEEK HIGHER GROUND IF FLASH FLOOD WARNINGS ARE ISSUED. DO NOT DRIVE VEHICLES INTO FLOODED AREAS. FLASH FLOODING IS THE NUMBER ONE WEATHER KILLER.
Local storm report, Jul 11, 3:26 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
326 AM CDT FRI JUL 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 AM HEAVY RAIN 7 SW MADISON 43.01N 89.48W
07/11/2008 M1.45 INCH DANE WI BROADCAST MEDIA
RAINFALL TOTAL SINCE 5 PM CDT THURSDAY AT WISC-TV STUDIOS
ON THE SOUTHWEST SIDE OF MADISON.
&&
REMThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 12:32 AM CDT | Flash Flood Warning | MKX | Columbia, Sauk | 88 min |
| Jul 11, 12:40 AM CDT | Flash Flood Warning | MKX | Jefferson, Waukesha | 2 hr |
| Jul 11, 12:59 AM CDT | Flash Flood Warning | MKX | Dane | 2 hr |
| Jul 11, 3:50 AM CDT | Flash Flood Warning | MKX | Sauk | 3 hr |
| Jul 11, 6:40 AM CDT | Areal Flood Warning | MKX | Sauk | 6 hr |
| Jul 11, 8:12 AM CDT | Areal Flood Warning | MKX | Columbia | 4 hr |
| Jul 11, 8:31 AM CDT | Areal Flood Advisory | MKX | Dane | 3 hr |
| Jul 11, 9:03 AM CDT | Areal Flood Advisory | MKX | Jefferson | 3 hr |
| Jul 11, 9:08 AM CDT | River Flood Warning | MKX | Sauk | 60 hr |
| Jul 11, 9:08 AM CDT | River Flood Warning | MKX | Sauk | 5 days |
| Jul 11, 9:18 AM CDT | River Flood Watch | MKX | Kenosha | 11 hr |
| Jul 11, 10:02 AM CDT | River Flood Warning | MKX | Rock | 54 hr |
| Jul 11, 10:03 AM CDT | Areal Flood Advisory | MKX | Walworth, Waukesha | 3 hr |
| Jul 11, 10:13 AM CDT | River Flood Warning | MKX | Lafayette | 19 hr |
| Jul 11, 10:13 AM CDT | River Flood Warning | MKX | Green, Rock | 4 days |
| Jul 11, 3:18 PM CDT | River Flood Warning | MKX | Columbia | 19 hr |
Nearby
Flash Flood Warnings in Wisconsin, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.